MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH
Catalog Number 0012AM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported that during a tonsillectomy, they were using a covidian bovie, inserted the tip but was not pushed in correctly/entirely.The exposed metal portion caused the burn of the patient around the lips/mouth.Patient was taken care of without further issues.Customer confident it isn't the product's issue for the cause but wanted to call it in for their standard protocols.Device is available for return.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/29/2024 b3: only event year known: 2024.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.Additional information was requested, and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one).Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches) bacitracin ointment applied to bilateral oral commissure.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? at first, surgeon thought this could possibly lead to future surgeries.Currently, patient is healing up fine.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/8/2024.A manufacturing record evaluation was performed for the finished device lot/batch number tdmppc.And no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/4/2024.#mw 5151407.It was reported that during tonsillectomy, the megadyne electrode was not properly seeded in the (b)(6) pencil.When the procedure was completed there were two second degree burns on the corners of the patient's mouth.There was no issue with generator, it was just used in the procedure to complete the circuit.The patient had non-serious injury.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/11/2024.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0012am electrode was returned with no normal wear.A functional test was performed with a multimeter, and it passed the continuity test as intended.The customer provided a photo showing the electrodes and pencils.The event described could not be confirmed as the devices were returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the devices that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
E-Z CLEAN BLADE MOD 2.75IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.75 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18807682
Report Number3005075853-2024-01749
Device Sequence Number17977521
Product Code GEI
UDI-Device Identifier10614559100103
UDI-Public10614559100103
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0012AM
Device Lot NumberTDMPPC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/06/2024
03/19/2024
04/05/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/08/2024
04/04/2024
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown